Alert archive / Arkansas / Tornado Warnings in 2000

Tornado Warning 20, NWS Little Rock, AR

February 18, 2000Lonoke County, Arkansas

NWS Little Rock, AR issued this tornado warning at Feb 18, 2000, 2:15 PM CST for Lonoke County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 18, 2000, 2:15 PM CST (20:15 UTC)
Expired
Feb 18, 2000, 2:50 PM CST
In force
35 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Lonoke County, AR

The radar

The Little Rock radar (KLZK), 35 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 2:20 PM CSTHail 1Humnoke, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 11:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 519 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
519 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 182015
TORLIT
ARC085-182050-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LONOKE COUNTY IN CENTRAL ARKANSAS

* UNTIL 250 PM CST

* AT 213 PM CST... LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL
  CLOUD NEAR ENGLAND. IN ADDITION...DOPPLER WEATHER RADAR INDICATED
  A DEVELOPING TORNADO 15 MILES SOUTH OF LONOKE OR 3 MILES NORTHWEST OF
  COY...MOVING EAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE...
SEATON                       AROUND 220 PM CST...
ALLPORT                      AROUND 220 PM CST...

IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW. GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY WALLS
BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE HOMES NOW.
MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE ARE NO
BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT BEWARE
OF RISING WATER.

46/28


&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 18, 7:25 AM CST, 6 hours 50 minutes earlier.

Area forecast discussion, Feb 18, 7:25 AM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
725 AM CST FRI FEB 18 2000

...UPDATED SECTION...
13Z OBSERVATIONS INDICATE WARM FRONT HAS MOVED QUICKLY ACROSS THE NORTHERN
PART OF THE STATE.  THIS HAS RESULTED IN A GOOD DEAL OF TEMPERATURE
DIFFERENCE BETWEEN THE NORTHERN RIDGES AND VALLEYS WITH HARRISON AT
66 DEGREES...WHILE FLIPPIN AT 46 AND MOUNTAIN HOME AT 44 DEGREES.
I THEREFORE HAVE INCREASED THE MAX TEMPERATURES TODAY ACROSS THE
NORTH.  AFTER LOOKING AT THE 13Z OBSERVATIONS...I HAVE ALSO DECIDED
TO INCREASE THE TEMPERATURES ACROSS THE REMAINDER OF THE REGION.

..PREVIOUS AFD...
AN AREA OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS. THESE THUNDERSTORMS HAVE MOVED INTO
THE WESTERN AND NORTHERN PART OF MY CWFA. SPC HAS DROPPED A WATCH
FOR MY ENTIRE CWFA UNTIL 11 AM. UPDATED THE ZONES TO INCLUDE THIS
WATCH. LOOKS THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG OR OUT
AHEAD OF THE FRONT AND I HAVE INCLUDED A SLIGHT CHANCE POP ACROSS
SOUTHEAST FOR THIS EVENING. OTHERWISE...CONDITIONS WILL BE DRY AND
COLDER AIR WILL WORK IN.
OTHERWISE...NO OTHER CHANGES.

LATEST 11.0-3.9 MICRON (LOW CLOUD/FOG) IMAGERY INDICATES FOG AND
CLOUDS BREAKING UP ACROSS THE SOUTHERN AND WESTERN PART OF MY
CWFA...AS THE WARM FRONT MOVE THROUGH THE STATE.  06Z SURFACE
ANALYSIS HAD THE SURFACE LOW LOCATED JUST TO THE NORTH OF KOKC WITH
ONE WARM FRONT EXTENDING NORTHEASTWARD TO JUST NORTH KSTL. THIS WARM
FRONT SEPARATES THE REALLY COLD AIR (WINTRY TYPE) VS MORE EARLY
SPRING-LIKE WEATHER. A SECOND WARM FRONT EXTENDED FROM THE LOW
THROUGH CENTRAL AR AND THEN BACK INTO CENTRAL TN. A DRY LINE EXTENDS
FROM SOUTH CENTRAL OK AND INTO WEST TX WITH THE COLD FRONT ACROSS
THE TX PANHANDLE.

IN THE UPPER LEVELS...THE MAIN TROUGH AND SHORT WAVE WERE LOCATED
ACROSS EASTERN CO WITH AR IN SOUTHWESTERLY FLOW AND ZONAL FLOW
ACROSS MUCH OF THE REST OF THE COUNTRY. A SECOND TROUGH WAS ALSO
LOCATED ACROSS THE WEST COAST.

THE MODELS ALL INITIALIZED WELL...COMPARING TO THE LATEST WV VAPOR
IMAGERY. SOME DIFFERENCES IN THE MODELS WILL DEVELOP IN TIME...BUT
THE OVERALL SYNOPTIC PATTERNS ARE SIMILAR. I WILL LEAN CLOSER TOWARD
THE AVN...BUT ALL MODELS LOOK GOOD.

THE MAIN TROUGH AND SHORT WAVE WILL WEAKEN AND SHEAR OUT...AS IT
MOVES TO THE EAST ACROSS SOUTHERN MO AND INTO THE OH VALLEY BY
TONIGHT.

THE UPPER LEVEL PATTERN WILL THEN BECOME NEARLY ZONAL WITH A WEAK
SHORT WAVE  MOVE TO OUR NORTH BETWEEN 24 TO 48 HOURS. THIS TROUGH
WILL NOT HAVE MUCH MOISTURE TO WORK WITH AND ONLY A FEW HIGH CLOUDS
CAN BE EXPECTED.

A CUT OFF LOW WILL MOVE ACROSS THE EASTERN PACIFIC AND WILL BE ROUGHLY
LOCATED 250 MILES TO THE SOUTHWEST OF THE CA COAST BY 48 HOURS. THIS
WILL BE THE SYSTEM THAT WILL MOVE INTO THE AREA IN THE EXTENDED.

AT THE SURFACE...THE LOW WAS INITIALIZED OVER THE NORTHERN TX
PNAHANDLE AND HAD MOVE INTO CENTRAL OK BY 06Z. THIS LOW WILL MOVE
NORTHEASTWARD ACROSS SOUTHERN MO TODAY AND INTO SOUTH CENTRAL OH BY
TONIGHT.

AN ASSOCIATED COLD FRONT WILL DROP ACROSS THE NORTHWESTERN PART OF
THE STATE THIS MORNING. THE AVN HAS THE FRONT REACHING KLIT AROUND
18Z...BUT THIS MAT BE A BIT TOO FAST.  IT WILL EXIT THE STATE BY
EARLY EVENING.

A HIGH PRESSURE WILL BUILD BEHIND THE FRONT FOR SATURDAY WITH A
SECOND HIGH REINFORCING HIGH BUILDING IN FOR SUNDAY.

A DRY SLOT MOVES INTO NORTHWESTERN AR BY THE AFTERNOON AND THE
NORTHWESTERN 2/3RDS BY THIS EVENING.

...EXTENDED...
THE CLOSED LOW WILL WEAKEN AS IT MOVES INTO A RIDGE OVER THE ROCKIES
IN THE 48 TO 72 HOUR TIME FRAME. AS MENTIONED ABOVE...A REINFORCING
HIGH PRESSURE WILL BUILD IN FOR SUNDAY. I DIDN/T GET A CHANCE TO
LOOK AT THE MRF...SO I DIDN/T MAKE ANY CHANGES BEYOND THE FIRST DAY
OF THE EXTENDED.

(49)

.LIT...LAKE WIND ADVISORY TODAY ARZ003>007-012>16-23>24.

In the hours before

Local storm report, Feb 18, 11:50 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CST THU FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1140 A>M    LONSDALE                  AR   1.00 INCH HAIL
02/18/00   GARLAND

25
Local storm report, Feb 18, 12:10 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CST THU FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1156 AM    OWENSVILLE                AR   TORNADO (SEVERAL CALLS
02/18/00   SALINE                         FROM PUBLIC NOT CONFIRMED
                                          BY LAW
                                          ENFORCEM^ENT)

25
Local storm report, Feb 18, 12:50 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CST FRI FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1215 PM    BENTON                    AR   TORNADO
02/18/00   SALINE                         DOWNTOWN BENTON..ALCOA
                                          ROAD..E OF CNTRL BUSINESS
                                          DISTRICT

1220 PM    BRYANT                    AR   1 INCH HAIL
02/18/00   SALINE

1220 PM    LITTLE ROCK               AR   .75 INCH HAIL
02/18/00   PULASKI

1222 PM    BENTON                    AR   TORNADO
02/18/00   SALINE                         DAMAGE MILITARY AND I-30
                                          "TIRE TOWN" TREES DOWN CAR
                                          DEALER

1222 PM    BENTON                    AR   TORNADO
02/18/00   SALINE                         COUNTY COORDINATOR
                                          CONFIRMS DAMAGE NEAR I-30
                                          AND MILITARY RD SOME
                                          INJURIES

1225 PM    LITTLE ROCK               AR   FUNNEL CLOUD BASELINE AND
02/18/00   PULASKI                        GEYER SPRINGS

1227 PM    LITTLE ROCK               AR   1.75 INCH HAIL
02/18/00   PULASKI                        I-30 AND GEYER SPRINGS

1230 PM    ALEXANDER                 AR   FUNNEL CLOUD AT CHILDREN`S
02/18/00   SALINE                         COLONY

25
Local storm report, Feb 18, 1:30 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CST FRI FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1050 AM    NORMAN                    AR   .75 INCH HAIL
02/18/00   MONTGOMERY

1130 AM    HOT SPGS                  AR   .75 INCH HAIL
02/18/00   GARLAND                         HWY 270 AND HWY 227...ALSO
                                          SEES A WALL CLOUD.

1210 PM    HOT SPGS                  AR   .75 INCH HAIL
02/18/00   GARLAND                        HWY 293

1230 PM    LITTLE ROCK               AR   1 INCH HAIL
02/18/00   PULASKI                        ALSO REPORTED WALL CLOUD
1250 PM    SCOTT                     AR   TORNADO
02/18/00   PULASKI                        PULASKI/LONOKE COUNTY LINE

0105 PM    OLYPHANT                  AR   .75 INCH HAIL
02/18/00   JACKSON                        3 NORTHEAST OF OLYPHANT

25
Local storm report, Feb 18, 1:50 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
150 PM CST FRI FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1050 AM    NORMAN                    AR   .75 INCH HAIL
02/18/00   MONTGOMERY

1130 AM    HOT SPGS                  AR   .75 INCH HAIL
02/18/00   GARLAND                         HWY 270 AND HWY 227...ALSO
                                          SEES A WALL CLOUD.

1210 PM    HOT SPGS                  AR   .75 INCH HAIL
02/18/00   GARLAND                        HWY 293

1230 PM    LITTLE ROCK               AR   1 INCH HAIL
02/18/00   PULASKI                        ALSO REPORTED WALL CLOUD

1250 PM    SCOTT                     AR   TORNADO
02/18/00   PULASKI                        PULASKI/LONOKE COUNTY LINE

0105 PM    OLYPHANT                  AR   .75 INCH HAIL
02/18/00   JACKSON                        3 NORTHEAST OF OLYPHANT

25
Local storm report, Feb 18, 2:12 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CST FRI FEB 18 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 PM    BENTON                    AR   TORNADO
02/18/00   SALINE                         INJURIES AT RAZORBACK CAR
                                          WASH ON LANDERS DRIVE

0145 PM    WRIGHTSVILLE              AR   TORNADO
02/18/00   PULASKI                        TREES DOWN AT 13000 HWY
                                          365S

0155 PM    BRINKLEY                  AR   TORNADO
02/18/00   MONROE                         HIGHWAY SIGNS DOWN HWYS
                                          17...70 AND 302 FROM STATE
                                          POLICE.
25

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 7:03 AM CSTSevere Thunderstorm WarningLZKYell37 min
Feb 18, 7:17 AM CSTSevere Thunderstorm WarningLZKMarion33 min
Feb 18, 10:29 AM CSTSevere Thunderstorm WarningLZKMontgomery46 min
Feb 18, 10:34 AM CSTSevere Thunderstorm WarningLZKYell36 min
Feb 18, 10:48 AM CSTSevere Thunderstorm WarningLZKConway, Pope47 min
Feb 18, 10:57 AM CSTSevere Thunderstorm WarningLZKGarland48 min
Feb 18, 11:19 AM CSTTornado WarningLZKGarland36 min
Feb 18, 11:40 AM CSTTornado WarningLZKSaline50 min
Feb 18, 12:11 PM CSTTornado WarningLZKPulaski49 min
Feb 18, 12:30 PM CSTSevere Thunderstorm WarningLZKClark50 min
Feb 18, 12:37 PM CSTTornado WarningLZKLonoke48 min
Feb 18, 12:50 PM CSTSevere Thunderstorm WarningLZKWhite50 min
Feb 18, 12:57 PM CSTSevere Thunderstorm WarningLZKJackson48 min
Feb 18, 1:08 PM CSTTornado WarningLZKPrairie47 min
Feb 18, 1:33 PM CSTTornado WarningLZKMonroe47 min
Feb 18, 1:35 PM CSTSevere Thunderstorm WarningLZKPulaski, Saline35 min
Feb 18, 1:39 PM CSTSevere Thunderstorm WarningLZKOuachita51 min
Feb 18, 1:53 PM CSTSevere Thunderstorm WarningLZKLonoke47 min
Feb 18, 1:56 PM CSTSevere Thunderstorm WarningLZKCleveland49 min
Feb 18, 2:23 PM CSTTornado WarningLZKPrairie47 min
Feb 18, 2:27 PM CSTSevere Thunderstorm WarningLZKLincoln48 min
Feb 18, 2:44 PM CSTTornado WarningLZKMonroe51 min
Feb 18, 3:02 PM CSTSevere Thunderstorm WarningLZKBradley48 min
Feb 18, 3:15 PM CSTSevere Thunderstorm WarningLZKDesha50 min
Feb 18, 3:46 PM CSTSevere Thunderstorm WarningLZKBradley34 min

Nearby

Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.